MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SL CATH STABILIZATION DEVICE; UNIVERSAL STATLOCK

C.R. BARD, INC. (COVINGTON) -1018233 SL CATH STABILIZATION DEVICE; UNIVERSAL STATLOCK
Model Number STATURO25
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the customer had some feedback from the south regarding the new universal statlocks.They noticed a significant number of patients where the catheter was coming out of the statlock and then it was next to impossible to get the catheter back into the statlock once it was already on the patient, so they were having to remove and apply a new one frequently.They tested out the holding power of this new statlock vs the old one and there was a big difference.Small movements pop the foley out of the universal statlock, where as the old ones really hold regardless of movement.Per follow up via phone on 18oct2022, it was reported that the universal stat lock was very difficult to close around the indwelling urethral catheter and it also opened very easily even with the little movement.
 
Event or Problem Description
It was reported that the customer had some feedback from the south regarding the new universal statlocks.They noticed a significant number of patients where the catheter was coming out of the statlock and then it was next to impossible to get the catheter back into the statlock once it was already on the patient, so they were having to remove and apply a new one frequently.They tested out the holding power of this new statlock vs the old one and there was a big difference.Small movements pop the foley out of the universal statlock, where as the old ones really hold regardless of movement.Per follow up via phone on (b)(6) 2022, it was reported that the universal stat lock was very difficult to close around the indwelling urethral catheter and it also opened very easily even with the little movement.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "inappropriate snap fit".The device history record review could not be performed without a lot number.Based on the results of the investigation, no additional actions are needed.The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: contents: package includes the statlock® catheter stabilization device and skin preparation pads.Indications for use: the statlock® catheter stabilization device is a stabilization device for compatible catheters.Contraindications: known tape or adhesive allergies.Warnings and precautions: 1.Do not use the statlock® catheter stabilization device where loss of adherence could occur, such as with a confused patient, unattended access device, diaphoretic or nonadherent skin.2.Observe universal blood and body fluid precautions and infection control procedures, during the statlock® catheter stabilization device application and removal.3.Minimize catheter manipulation during statlock® catheter stabilization device application and removal.Daily maintenance: 1.The statlock® catheter stabilization device should be assessed daily and changed when clinically indicated, at least every seven days.2.If pad becomes soiled, wash with soap/water, saline or hydrogen peroxide.Do not use alcohol or prepackaged bathing systems, which could lead to early lifting.3.If showering/bathing, cover with plastic wrap or waterproof dressing.4.Conduct skin assessment prior to application and repeat daily per facility protocol.5.Use clinical judgment on the removal of the statlock® catheter stabilization device if the patient experiences any fluid shifts that may interfere with skin integrity application technique: prep 1.Place sa.By priyasusila kannan priyasusila kannan12/7 4:36 pm application technique: prep 1.Place sample port into retainer.Directional arrows should point towards patient.2.Close lid, being careful to avoid pinching the tubing.3.Identify securement site by laying the anchor pad straight on the front of the thigh, then back up 1 inch towards the insertion site.Make sure leg is fully extended.4.After placing the statlock® catheter stabilization device off to the side, cleanse and degrease the securement site with alcohol or per hospital policy.Let skin dry.5.Apply skin protectant, in direction of hair growth, to area larger than stabilization site.Allow to dry completely (10-15 seconds).6.Using permanent marker, write initials and date of application on statlock® catheter stabilization device anchor pad.Note: always secure sample port into statlock® catheter stabilization device retainer before applying adhesive pad on skin.Place and peel 7.Align the statlock® catheter stabilization device over securement site leaving 1 inch of tubing slack.Make sure leg is fully extended.8.While holding the retainer to keep the pad in place, peel away paper backing, one side at a time and place tension-free on skin.Removal technique: disengage 1.Open retainer by pressing release button with thumb, then lift to open.2.Remove sample port from the statlock® catheter stabilization device.Dissolve 3.Wipe the edge of the pad using at least 5-6 alcohol pads until a corner lifts.Then continue to stroke undersurface of pad with alcohol to dissolve adhesive pad away from skin.Do not pull or force pad to remove.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.

Brand Name
SL CATH STABILIZATION DEVICE
Common Device Name
UNIVERSAL STATLOCK
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15638145
Report Number1018233-2022-08010
Device Sequence Number5868028
Product Code NNX
UDI-Device Identifier00801741215902
UDI-Public(01)00801741215902
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberSTATURO25
Device Catalogue NumberSTATURO25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2022
Supplement Date Received by Manufacturer12/07/2022
Initial Report FDA Received Date10/20/2022
Supplement Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown